MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Model Number DADE INNOVIN
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered within range at the time of the event.Sample collection and handling issues cannot be excluded.It is unknown if the tube was sufficiently gently mixed 3-6 times immediately after blood collection or if the centrifuge time and speed was appropriate.It is also unknown if the patient received blood plasma substitutes that contain hydroxyethyl starch that may interfere with the analysis per the dade innovin instructions for use (ifu).There were no instrument errors and no other patient results were affected, indicating that the issue is sample specific.The cause of the discordant, falsely elevated prothrombin time (pt) results and prothrombin time international normalized ratio (inr) results obtained on a patient sample on a sysmex ca-620 system using dade innovin reagent is unknown.The reagent is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
Three discordant, falsely elevated prothrombin time (pt) results and three discordant, falsely elevated prothrombin time international normalized ratio (inr) results were obtained on a patient sample on a sysmex ca-620 system using dade innovin reagent.The discordant results were not reported to the physician(s).The sample was sent to another hospital to be rerun for pt and inr.The pt and inr both resulted lower.These results were reported, as the correct results, to the physician(s).The sample was then sent back to the customer's lab to be rerun again for pt and inr.The pt and inr resulted lower and matched the results from the other hospital.There are no reports of patient intervention or adverse health consequences due to the three discordant, falsely elevated prothrombin time (pt) results and three discordant, falsely elevated prothrombin time international normalized ratio (inr) results.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key9904389
Report Number9610806-2020-00010
Device Sequence Number19008059
Product Code GJS
UDI-Device Identifier00630414023489
UDI-Public00630414023489
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2022
Device Model NumberDADE INNOVIN
Device Catalogue Number10873567
Device Lot Number549758
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2020
Initial Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1